Supplements with magnesium stearate | ProHealth Fibromyalgia, ME/CFS and Lyme Disease Forums

Supplements with magnesium stearate

ProHealth CBD Store

Nusqui

Member
Hello everyone! I'm new here.

I've noticed some symtoms lately which make me think I might be allergic to magnesium stearate. Online sites - mostly medical - keep downplaying this possibility...mentioning something about 'itchy skin' which is one symptom I do have among others...

Cheers
Nusqui
 

Mikie

Moderator
Hi, Nusqui,

Welcome to our website. I have a problem with stearic acid, often listed in 'Other Ingredients 'as magnesium stearate or vegetable stearate. Since all my Rx meds contain it, I have to be very careful to limit what supps I take.

My symptoms/reaction to it are a stiff neck, headaches, and severe memory/cognitive issues. Most 'research' I have found glorifies this ingredient that I believe is harmful. I find supps here that do not have it. Good luck to you.

Mikie
 

Nusqui

Member
Really? Please...can you tell me how long was this going on...? And what did you do?

I'm still digesting this...wondering if I'm allergic since I'm taking a lot of supplements...if it's built up in my system, or whether I can tolerate a small amount.

I also have headaches...and other symptoms.

Thank you so much for responding about this cause of concern.

Nusqui
 

Mikie

Moderator
Hi, Nusqui,

I had to take a lot of supps when my kidney stones were out of control so I had been taking them for a quite a while. All the time, I kept having the headaches and neck pain. I also had real memory and cognitive issues. I stopped the supps because they were the only thing that had changed. I had to stop them because one morning, I stood in front of my coffee machine and, while I knew what it was, I had no idea how to get it to make my coffee. It was scary.

I did some research on stearic acid and found out it is a man made fatty acid. The brain has to have fatty acid to function but obviously there was something harmful in this type of fatty acid, at least for me. I couldn't stop my Rx's but cutting down on the stearic acid allowed my brain to function again. I doubt it functions at its maximum ability but I can get by. I look for OTC meds and supps that are gel capsules that don't contain any stearates. I use liquid supps too. The stearates are used in the manufacture of pills and tablets to help them release from the molds. They could use rice powder that is safer but very few do.

My docs have never heard of such a problem but the empirical approach that I took to it points the finger at the stearates. I have to look at the 'other ingredients' on everything I buy.

I hope this helps. Try eliminating as many stearates as possible to see whether it makes a difference.

Mikie
 
Top